Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 7, NWS Amarillo, TX

March 27, 201412 counties in Texas

NWS Amarillo, TX issued this wind advisory at Mar 27, 2014, 9:10 AM CDT for 12 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2014, 9:10 AM CDT (14:10 UTC)
Expired
Mar 27, 2014, 2:00 PM CDT
In force
5 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 2.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -217 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2523 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-217 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WWUS74 KAMA 271410
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
910 AM CDT THU MAR 27 2014

TXZ001-002-006-007-011>014-016>019-271900-
/O.NEW.KAMA.DU.Y.0004.140327T1410Z-140327T1900Z/
/O.NEW.KAMA.WI.Y.0007.140327T1410Z-140327T1900Z/
DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-
INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY...
CHANNING...DUMAS...VEGA...AMARILLO...PANHANDLE...WHITE DEER...
PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON
910 AM CDT THU MAR 27 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON.
A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT UNTIL 2 PM CDT THIS AFTERNOON. 

* EVENT...WEST TO NORTHWEST WINDS AROUND 35 MPH WITH GUSTS AROUND 50
  MPH CAN BE EXPECTED ACROSS WESTERN AND SOUTHERN PORTIONS OF THE
  TEXAS PANHANDLE THROUGH EARLY THIS AFTERNOON. THESE STRONG WINDS
  WILL PRODUCE AREAS OF BLOWING DUST...REDUCING VISIBILITIES TO LESS
  THAN A MILE IN SPOTS.

* TIMING...THROUGH EARLY THIS AFTERNOON. 

* IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS
  IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT RAPIDLY CHANGING
  VISIBILITIES AND REMAIN ALERT TO THE DANGER OF STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KB
1 follow-up statement
830 
WWUS74 KAMA 271850
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
150 PM CDT THU MAR 27 2014

TXZ001-002-006-007-011>014-016>019-272000-
/O.EXP.KAMA.DU.Y.0004.000000T0000Z-140327T1900Z/
/O.EXP.KAMA.WI.Y.0007.000000T0000Z-140327T1900Z/
DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-
INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY...
CHANNING...DUMAS...VEGA...AMARILLO...PANHANDLE...WHITE DEER...
PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON
150 PM CDT THU MAR 27 2014

...BLOWING DUST ADVISORY WILL EXPIRE AT 2 PM CDT THIS AFTERNOON...
...WIND ADVISORY WILL EXPIRE AT 2 PM CDT THIS AFTERNOON...

WIND SPEEDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS...ALLOWING
EARLIER REDUCED VISIBILITIES IN BLOWING DUST TO IMPROVE.

$$

KB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 27, 7:26 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 27, 7:26 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
726 AM CDT THU MAR 27 2014

.AVIATION...12Z TAFS

VFR CONDITIONS ARE EXPECTED THOUGH STRONG WEST WINDS WILL BE A
CONCERN FROM ABOUT 15Z TO 19Z. ANY OF THE 3 SITES COULD SEE GUSTS UP
TO 40KTS...BUT STAYED JUST BELOW THAT IN THE TAFS. WINDS WILL BEGIN
TO EASE UP IN THE AFTERNOON AND THEN RELAX GREATLY OVERNIGHT.

SIMPSON
&&

.PREV DISCUSSION... /ISSUED 410 AM CDT THU MAR 27 2014/

DISCUSSION...
..MORE ACTIVE SPRINGLIKE PATTERN SETTING UP THE NEXT 7 DAYS...

TODAY-TONIGHT: A WEAK COLD FRONT WILL SLIP INTO THE NORTHEASTERN HALF
OF THE PANHANDLES LATE THIS MORNING INTO THE AFTERNOON. SOUTH OF THE
FRONT, WEST NORTHWEST WINDS WILL BE BLOWING BETWEEN 20 AND 30 MPH
WITH GUSTS UP TO 40 MPH. IT DOES LOOK LIKE WINDS MAY SUBSIDE LATER
THIS AFTERNOON NEAR AMARILLO AS THE FRONT APPROACHES. SINCE WINDS
WILL BE OUT NORTHWEST BEHIND THE FRONT, SOME BLOWING DUST MAY
ORIGINATE OUT OF SOUTHEAST COLORADO AND IMPACT THE WESTERN HALF OF
THE PANHANDLES LATE THIS MORNING AND SPREAD SOUTHWARD DURING THE
AFTERNOON. DON'T EXPECT VISIBILITIES TO BE SEVERELY IMPACTED, BUT
SOME AREAS MAY BRIEFLY SEE VISIBILITIES BELOW 3 MILES. THE OTHER
CONCERN IS THE POSSIBILITY OF SOME HIGH-BASED VIRGA SHOWERS
DEVELOPING ACROSS THE NORTHWEST PANHANDLES LATE THIS AFTERNOON.
WASN'T CONFIDENT ENOUGH TO INCLUDE THESE, BUT IF THEY DEVELOP, SOME
GUSTY WINDS CAN'T BE RULED OUT BENEATH THESE VIRGA SHOWERS.

FRIDAY-FRIDAY NIGHT: THE GOOD NEWS IS WE'LL GET A TEMPORARY BREAK IN
THE WINDS TOMORROW WITH SPEEDS REMAINING UNDER 15 MPH. TEMPERATURES
WILL GENERALLY BE COOLER BEHIND THE FRONT WITH HIGHS IN THE LOWER 60S
(NORTHWEST) TO MID 70S (SOUTHEAST).

SATURDAY-SATURDAY NIGHT: WINDS WILL QUICKLY TURN AROUND TO THE SOUTH
AND INCREASE IN SPEED. HIGHS SHOULD BE ABLE TO TOP OUT IN THE 70S
AREAWIDE.

SUNDAY-SUNDAY NIGHT: IT LOOKS QUITE WINDY AND WARM AHEAD OF A PACIFIC
FRONT, AND WE MAY EVEN NEED A WIND ADVISORY. HOWEVER, EXTENSIVE HIGH
CLOUDS MAY LIMIT THE DEPTH OF MIXING, SO WE'LL HAVE TO WATCH OUT FOR
THIS. IT LOOKS LIKE WIDESPREAD HIGHS IN THE 80S WILL OCCUR, WHICH
WILL BE THE FIRST OF THE YEAR FOR MOST PLACES. LOW-LEVEL MOISTURE
WILL SURGE NORTHWARD SUNDAY NIGHT AHEAD OF THE FRONT, BUT THE CAP
LOOKS TOO STRONG TO INITIATE ANY CONVECTION.

MONDAY-WEDNESDAY NIGHT: A TRANSITIONAL DAY WILL OCCUR ON MONDAY IN
THE WAKE OF THE PACIFIC FRONTAL PASSAGE. A STRONGER UPPER TROUGH
APPROACHES ON TUESDAY, AND OUR FIRST TRUE DRY LINE MAY DEVELOP TUESDAY
AFTERNOON. WENT AHEAD AND INSERTED THUNDERSTORMS ACROSS THE EASTERN
HALF OF THE PANHANDLES TUESDAY INTO TUESDAY NIGHT. THERE ARE SOME
INDICATIONS, PARTICULARLY SHOWN BY THE GFS, THAT SEVERE STORMS
COULD OCCUR WITH THIS SYSTEM. HOWEVER, WILL NOT BITE OFF ON THIS
POTENTIAL JUST YET GIVEN THAT MID-LEVEL LAPSE RATES LOOK PRETTY WEAK,
BUT THIS WILL GIVE FORECASTERS IN THE REGION SOMETHING TO LOOK
FORWARD TO IN THE NEXT SEVERAL DAYS.

JACKSON

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SOUTH OF A COLD FRONT
ACROSS THE WESTERN AND SOUTHERN TEXAS PANHANDLE THIS
AFTERNOON/EVENING. ACROSS THESE AREAS, RELATIVE HUMIDITY RECOVERIES
THUS FAR HAVE BEEN THE POOREST (BEST) ACROSS THE SOUTHWESTERN
(SOUTHEASTERN) TEXAS PANHANDLE, BUT IT LOOKS LIKE WE MAY BE ABLE TO
GET MOST AREAS ABOVE 50 PERCENT BEFORE SUNRISE. THAT'S A DECENT START
SO FAR. ALSO, RAIN FELL IN LOCATIONS SOUTH AND EAST OF THE HIGHWAY
60 CORRIDOR YESTERDAY. DUE TO THIS, THE ERC VALUE AT THE WHEELER RAWS
SITE WAS ONLY 37 YESTERDAY, BUT DUE TO DRYING YESTERDAY AFTERNOON, IT
IS FORECAST TO BE BACK UP TO 56 TODAY. HOWEVER, WHERE IT DIDN'T RAIN
IN THE WESTERN AND FAR SOUTHWESTERN TEXAS PANHANDLE, ERC VALUES ARE
FORECAST TO BE 70 AT BOOTLEG, WHICH REMAINS SOLIDLY ABOVE THE 90TH
PERCENTILE. THE POSITION OF 850 MB THERMAL RIDGE IS FORECAST TO
EXTEND FROM NORTHEAST NEW MEXICO SOUTHWARD ACROSS OUR SOUTHWEST TEXAS
PANHANDLE AND THE WESTERN ROLLING PLAINS. THE CORE OF A POTENT 80 KT
500 MB JET WILL BE LOCATED WELL EAST OF THIS THERMAL RIDGE, BUT A
LINGERING CORE OF A 40-50 KT MID-LEVEL WINDS WILL BE ALONG AND JUST
EAST OF THE THERMAL RIDGE THIS AFTERNOON. THIS SUGGESTS THE HIGHEST
POTENTIAL FOR FIRE WEATHER WILL LIKELY BE WEST OF A HARTLEY TO
HEREFORD LINE, AND TFS SIGNIFICANT FIRE POTENTIAL MATRICES INDICATE A
MODERATE TO HIGH POTENTIAL IN THESE LOCATIONS. ELSEWHERE IN THE RED
FLAG WARNING, SIGNIFICANT FIRE POTENTIAL TODAY WILL BE LOW WHERE IT
RAINED AND MODERATE WHERE IT DIDN'T RAIN. OTHERWISE, ELEVATED FIRE
WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF THE REMAINDER OF THE
PANHANDLES THIS AFTERNOON/EVENING.

THERE WILL BE A BRIEF BREAK IN FIRE WEATHER CONDITIONS ON FRIDAY, BUT
CONCERNS WILL QUICKLY RAMP UP AGAIN ON SATURDAY AND PARTICULARLY
SUNDAY ACROSS THE PANHANDLES. THERE ARE ALSO INDICATIONS THAT FIRE
WEATHER WILL BE POSSIBLE ON TUESDAY ACROSS THE WESTERN PANHANDLES,
BUT THIS WILL LARGELY DEPEND ON WHERE THE DRY LINE DEVELOPS.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DEAF SMITH...DONLEY...HARTLEY...MOORE...OLDHAM...POTTER...
     RANDALL.

OK...NONE.

&&

09/13
Hazardous weather outlook, Mar 27, 3:09 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
309 AM CDT THU MAR 27 2014

OKZ001>003-TXZ001>020-272100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
309 AM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EVENING ACROSS THE WESTERN AND SOUTHERN TEXAS PANHANDLE. ELEVATED
FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS MOST OF THE REMAINDER OF THE PANHANDLES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY
AND SUNDAY ACROSS MUCH OF THE PANHANDLES. THE HIGHEST PROBABILITY OF
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL BE ON SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT ACROSS THE
EASTERN HALF OF THE PANHANDLES. SOME OF THE STORMS COULD BE STRONG
TUESDAY AFTERNOON AND EVENING WITH HAIL UP TO NICKEL SIZE AND GUSTY
WINDS UP TO 50 MPH BEING THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EVENING...SATURDAY...AND SUNDAY.

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 2:53 AM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Hartley and 4 more18 hr
Mar 27, 9:10 AM CDTBlowing Dust AdvisoryAMAArmstrong, Carson, Dallam, Deaf Smith, Donley, Gray and 6 more5 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.